MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: customer reported quality control (qc) testing was also affected; however, repeat testing was ultimately acceptable.Customer states initial repeat testing was inconsistent, but repeated until acceptable.(no additional details were provided).Customer reported that gel card and reagent storage was as per ortho instructions for use (ifu) and that visual inspection of the mts gel cards and reagents prior to use was acceptable.Customer reported that multiple patient results were affected, but repeat testing was inconsistent when tested in manual gel method.(no additional patient sample details were provided) customer stated that on the day of testing that mts diluent 2 plus bottles were changed to a newly opened bottle of the same lot.Customer stated that inconsistent results were still obtained with the new bottle of mts diluent 2 plus.Customer stated that on the same day, they repeated patient sample testing with an alternate lot of mts abd monoclonal and reverse gel card and results were as expected.(no details were provided).Customer reported that they are also testing samples on the ortho vision id-mts analyzer utilizing the same lot of mts abd monoclonal and reverse gel cards.No erroneous results have been obtained, however the customer states that the analyzer is rejecting cards for use during pre-check for bubbles.The customer is manually inspecting the rejected cards for defects, but no defects have been identified.As part of the investigation, a batch record review was requested for mts abd monoclonal and reverse grouping card lot 012624037-22.The device history record for this lot was reviewed and no discrepancies were discovered.All final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.There was an unexpected serological result (usr) identified during in-process testing and (b)(4) initiated.Formulation stage batch records (anti-b lot 010924040, anti-d lot 010924041) associated with this id-mts gel card lot were reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and a stop to investigate unexpected serological result (usr) or broken gel beads was noted.Manufacturing changed the affected parts and production continued.There was an additional stop for needle change noted.Product nonconformance (b)(4) was initiated for the usr/broken gel beads.Based on the investigation, the disposition for mts a/b/d monoclonal and reverse grouping card 012624037-22 was to scrap the affected portion of the lot and release the remaining cards to distribution.The remaining portion of the lot met all specifications, all in-process and product release criteria.(b)(4) further, as part of the investigation, testing and inspection of retain samples of mts abd monoclonal and reverse grouping card lot 012624037-22 was requested of the ortho manufacturing site.Results of that investigation indicate mts a/b/d monoclonal and reverse grouping card lot# 012624037-22 performed as intended.Mts a/b/d monoclonal and reverse grouping card lot# 012624037-22 retention cards were tested manually with diluent 2 plus, 0.8% affirmagen, albaq-chek, ortho daily qc and an oneg donor sample.All results were as expected.A total of 99 retention cards were visually inspected and no defects were found.No customer return cards received by mts to further investigate.Product testing with retain cards performed as expected.No discrepant results were obtained with albaq-chek, ortho daily qc and donor sample.Mts a/b/d monoclonal and reverse grouping card lot# 012624037-22 performed as intended.Unable to confirm customer complaint.(b)(4) a review of the worldwide complaint databases was performed through 07jul2024 for mts abd monoclonal and reverse gel card lot 012624037-22.Only the complaint under investigation was identified related to false positive results and related call areas.For thoroughness, a review of the mother bulk lot, 012624037, was also performed.Three complaints against two additional lots were identified for unexpected reactivity and indeterminant flagging in various wells of the gel cards.All three of these complaints indicate unexpected reactions with the gel card; however, they do not meet potential health and safety event criteria.No trend was observed for the sublot or bulk lot for false positive results or related call areas.(b)(4) no further investigation was performed.The assignable cause could not be determined.There was no evidence of any systemic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported events.
 
Event or Problem Description
(b)(4) windchill (b)(4) on 17jun2024, a customer contacted ortho global technical support center (gtsc) to report what was described as false positive results of anti-b(abo2), anti-d(rh1) and control columns when performing aborh testing on one newborn patient and two quality control (qc) samples using mts abd monoclonal and reverse grouping card lot 012624037-22 (expiry 15nov2024) in manual gel method with their ortho workstation (serial (b)(6)).Customer name: (b)(6) hospital.Events date: 17jun2024, reported same day.Reagents: mts abd monoclonal and reverse grouping card lot 012624037-22 (expiry 15nov2024, manufactured 15feb2024) mts diluent 2 plus lot mdp237 (expiry 29jan2025) quality control material - ortho confidence system lot cnf348 (expiry 25jun2024) testing methods: manual gel: ortho workstation serial (b)(6) (installed (b)(6) 2019) automated: ortho vision id-mts serial (b)(6) (installed (b)(6) 2017) manual tube: no details provided.Sample information: sample 1 - patient (a positive newborn) anti-b column-false positive (2+) repeated in tube (anti-b negative) and in manual gel (anti-b column negative).Sample 2 - ab negative qc material ortho confidence cell 1 anti-d column and control column positive.Sample 3 - o positive qc material ortho confidence cell 2 control column positive.The customer reported that on (b)(6) 2024, aborh testing was performed on one newborn patient and two quality control (qc) samples using mts abd monoclonal and reverse grouping card lot 012624037-22 in manual gel method with their ortho workstation and unexpected results were obtained.Quality control (qc) failures were reported with an ab negative qc material (sample 2) obtaining false positive reactions in the anti-d column and control column and an o positive qc material (sample 3) obtaining false positive reactions in the control column, both utilizing the same mts gel card lot and ortho workstation.As per (b)(4), quality control failures (assays or reagent) are not classified as phscs when occurring in the united states or canada, as standard test protocol requires review and passing of qc prior to release of test results.Additionally, false positive reactions in the control well do not qualify as a phsc unless an erroneous result was reported.Samples 2 and 3 will not be further reviewed or investigated as phsc events.The newborn patient sample (sample 1) had a 2+ reaction in the anti-b column of the gel card.This result did not correlate with the results obtained in repeat testing.On the same day, sample 1 was tested in manual tube method and obtained negative reactions for anti-b and a blood type of a positive.(no additional details provided) on the same day, sample 1 was also tested in manual gel method using the same lot of mts gel cards and ortho workstation and obtained expected reactions for an a positive aborh result.The newborn was not harmed as a result of this discrepancy.No erroneous results were released to the physician.During investigation, the customer reported additional samples with discrepant results of the anti-b, anti-d and control columns.The customer stated that testing was repeated, and no erroneous results were reported to the physicians.No additional details regarding number of samples or reactions were provided by the customer.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19739651
Report Number1056600-2024-00008
Device Sequence Number19755375
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(11)240215(17)241115(10)01262403722
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS080515
Device Lot Number012624037-22
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown